| Model Number |
CF-H180AI |
| Medical Device Problem Code |
Microbial Contamination of Device (2303)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The olympus scope was sent to an independent laboratory for culture testing.All channels were sampled.The device tested positive for greater than (2) colony forming unit of unspecified micro-organisms.The obtained results are in conformance with the requirements.The user facility provided additional information regarding the cleaning, the disinfection and the sterilization processes performed onsite for the endoscopes.During pre-cleaning, water was suction and flush out of the device.During manual cleaning, the customer used aniosyme x detergent, infineed rosse brush with kit scopeclean albyn medical swabs to brushes the operating channel, the suction pistons/cylinders, the operating channel port, and the distal end/area around the forceps elevator.For automated endoscope reprocessor (aer) treatment, the soluscope series 4 washer along with soluscope cln detergent and soluscope paa disinfectant were used.The scope was dry using plasmatyphoon and olympus is the customer¿s maintenance company.It was reported that the scope was not sterilized.The customer stated that the automated endoscope reprocessor was tested, and all test results were with in target area.The device referenced in this report has been returned to olympus for evaluation.The evaluation uncovered the charged coupled device had a crack, distal end cap was cracked/dented and the ccd-unit needs to be replaced for better resolution.The investigation is ongoing.The definitive cause of the user¿s experience cannot be determined at this time.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
Event or Problem Description
The customer reported to olympus, suction channel, air/water channel and all channels of the evis exera ii colonovideoscope tested positive for pseudomonas fluorescens, actinobacillus ureae, staphylococcus epidermidis and serratia marcescens.The issue was found during a routine culture of the scope.Sampling was taken at reprocessing, before use on (b)(6), 2022.The user did not report any contamination or any other serious deterioration in state of health of any person, to which the scope could have been a contributory cause.
Additional Manufacturer Narrative
Please disregard the previously reported cds information; it was reported in error and no response was received from the user with the cds information after multiple good faith attempts.This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturer's final investigation.The device was evaluated where no abnormalities were found that could have led to the positive culture.A few defects were noted where objective lens was chipped and cracked, the distal end was broken, and the image was blurry and out of focus.However, these defects alone are not considered severe enough to cause a potential adverse event.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a root cause could not be determined.Growth of microorganisms were found through culture testing by the user after reprocessing.However, when olympus culture tested after reprocessing in accordance with instructions for use (ifu) before repair, the results conformed to the regulation's recommendation.The following is included in the device ifu: "warning: an insufficiently reprocessed endoscope and/or accessory may pose an infection control risk to the patients and/or operators who touch them." olympus will continue to monitor field performance for this device.